Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 8, 20215 parishes in Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 8, 2021, 3:37 PM CDT for 5 parishes in Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 3:37 PM CDT (20:37 UTC)
Expired
Jul 8, 2021, 4:30 PM CDT
In force
53 min
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 126 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2090 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2090 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS84 KLCH 082037
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
337 PM CDT Thu Jul 8 2021
 
LAZ032-033-043>045-082130-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
Upper St. Martin LA-
337 PM CDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 336 PM CDT, Doppler radar was tracking thunderstorms along a line 
extending from near Fordoche to near Lafayette to near Iota to 7 
miles south of Klondike. Movement was northwest at 25 mph.

Winds in excess of 30 mph and heavy rainfall of one half to one 
inches will be possible with these storms.

Locations impacted include...
Lafayette, Opelousas, Crowley, Catahoula, Eunice, Scott, Breaux
Bridge, Rayne, Carencro, Ville Platte, St. Martinville, Church Point,
Mamou, Basile, Iota, Krotz Springs, Leonville, Arnaudville, Melville
and Mermentau.

LAT...LON 3003 9160 3012 9173 3004 9182 3007 9195
      3003 9197 3013 9209 3015 9229 3005 9242
      3012 9256 3009 9262 3072 9260 3086 9224
      3085 9181 3071 9173 3050 9175 3044 9164
      3026 9159 3023 9147 3011 9147 3006 9137
TIME...MOT...LOC 2036Z 144DEG 21KT 3061 9168 3024 9205 3037 9255 2992
9263

$$

Landreneau

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:31 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 8, 3:31 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
331 PM CDT Thu Jul 8 2021

.DISCUSSION...

.SHORT TERM [Today through Sunday]...

No real change in the setup over us. There is a persistent upper
level ridge over the desert southwest / Four Corners States and
another ridge stretched over the Gulf extending into the Atlantic.
Between these two ridges and over our region is an elongated
trough axis. There is an area of low pressure over the southern
part of Texas (Corpus Christi) that will weaken and drift off to
the WNW.

An impressive and expansive area of showers and thunderstorms are
stretched across the Gulf from south of the Vermilion Bay all the
way down to central Mexico near the Bay of Campeche. These storms
have already begun to impact lower Acadiana and the Atchafalaya
Basin Parishes with elevated (but subsevere) wind gusts and heavy
rain. Speaking of that, some of these storms will be capable of
producing heavy rain. WPC has placed our coastal TX counties in a
slight risk while some of our coastal LA Parishes are in a
marginal risk. If some of these storms start to train, localized
flooding could occur.

Cooler than climatologically normal high temps will stick around
for today and tomorrow before a weekend warming trend kicks off.
Afternoon max temperatures will range from the lower 80s to 90s.
Overnight will be warm and muggy with temps in the mid to upper
70s and dewpoints matching or falling below by only a few degrees.

Stigger/87

.LONG TERM [Sunday through Thursday]...

For Sunday and Monday, the weak ridging aloft expected to erode as a
mid to upper level trough over the Central U.S. digs further
southward. This will bring a cool front southward, but not likely to
make it south of the ArkLaTex. With the added lift to the already
available high moisture content, higher chances of showers and
thunderstorms will remain over Central Louisiana and Inland
Southeast Texas from Sunday afternoon into Monday.

For Tuesday through Thursday, the mid to upper level trough expected
to lift northeast, with the east/west oriented mid to upper level
ridge slowly building over the area. The lower layers of atmosphere
will remain dominated by the Bermuda high continuing a moist and
unstable flow off the Gulf. Thus, the seabreeze front will likely be
the daily source for ignition of the afternoon showers and
thunderstorms, with chances remaining around 50-60% for Tuesday, and
40-50% for Wednesday and Thursday.

Morning lows in the lower to mid 70s (upper 70s near the coast) and
highs near 90/lower 90s (upper 80s near the coast) expected through
the period, which is near the climatological normal.

DML

&&

.MARINE...
A light to moderate onshore flow will persist through the
forecast period. From now (Thursday afternoon) to Saturday, winds
will be right under exercise caution criteria. Scattered to at
times widespread showers and thunderstorms are forecast through
Friday, with more isolated rain chances over the weekend. Locally
higher winds and seas will be possible in or near any thunderstorm
and shower activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  86  74  92 /  40  60  10  50
LCH  75  85  76  89 /  80  70  40  60
LFT  75  85  76  89 /  60  70  30  60
BPT  74  84  75  89 /  80  70  40  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 8, 3:32 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
332 PM CDT Thu Jul 8 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-092045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
332 PM CDT Thu Jul 8 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and isolated thunderstorms are
expected across the area today. No severe thunderstorms are
expected, but locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-092045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
332 PM CDT Thu Jul 8 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and isolated thunderstorms are
expected today and tonight possible. The thunderstorms will bring
locally higher winds and seas, along with occasional to frequent
cloud to water lightning. No severe thunderstorms are expected at
this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 2:38 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
238 PM CDT Thu Jul 8 2021

LAZ044-045-052>055-082030-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-
238 PM CDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 236 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from 7 miles southeast of Rockefeller Wildlife Range to 7
miles south of Intracoastal City to Lydia to near Belle River.
Movement was north at 30 mph.

Winds in excess of 30 mph and heavy rainfall of one to two
inches will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Morgan City, Abbeville, Catahoula, Scott,
Breaux Bridge, Franklin, Carencro, St. Martinville, Patterson,
Jeanerette, Berwick, Kaplan, Gueydan, Freshwater City, Forked Island,
Belle River, Intracoastal City and Bayou Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2955 9128 2933 9136 2955 9141 2964 9157
      2951 9190 2941 9185 2962 9202 2962 9204
      2961 9205 2952 9198 2958 9262 3006 9269
      3007 9238 3038 9206 3040 9168 3050 9175
      3050 9170 3011 9147 3004 9122 2963 9108
TIME...MOT...LOC 1936Z 165DEG 26KT 2960 9268 2968 9211 2991 9176 2990
9112

Landreneau
Special weather statement, Jul 8, 3:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
337 PM CDT Thu Jul 8 2021

LAZ032-033-043>045-082130-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
Upper St. Martin LA-
337 PM CDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 336 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Fordoche to near Lafayette to near Iota to 7
miles south of Klondike. Movement was northwest at 25 mph.

Winds in excess of 30 mph and heavy rainfall of one half to one
inches will be possible with these storms.

Locations impacted include...
Lafayette, Opelousas, Crowley, Catahoula, Eunice, Scott, Breaux
Bridge, Rayne, Carencro, Ville Platte, St. Martinville, Church Point,
Mamou, Basile, Iota, Krotz Springs, Leonville, Arnaudville, Melville
and Mermentau.

LAT...LON 3003 9160 3012 9173 3004 9182 3007 9195
      3003 9197 3013 9209 3015 9229 3005 9242
      3012 9256 3009 9262 3072 9260 3086 9224
      3085 9181 3071 9173 3050 9175 3044 9164
      3026 9159 3023 9147 3011 9147 3006 9137
TIME...MOT...LOC 2036Z 144DEG 21KT 3061 9168 3024 9205 3037 9255 2992
9263

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:38 PM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion52 min
Jul 8, 3:47 PM CDTSpecial Marine WarningLCH118 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.